Search Results

Documents authored by Ahmadi, Mohamad


Document
Distributed Maximum Matching Verification in CONGEST

Authors: Mohamad Ahmadi and Fabian Kuhn

Published in: LIPIcs, Volume 179, 34th International Symposium on Distributed Computing (DISC 2020)


Abstract
We study the maximum cardinality matching problem in a standard distributed setting, where the nodes V of a given n-node network graph G = (V,E) communicate over the edges E in synchronous rounds. More specifically, we consider the distributed CONGEST model, where in each round, each node of G can send an O(log n)-bit message to each of its neighbors. We show that for every graph G and a matching M of G, there is a randomized CONGEST algorithm to verify M being a maximum matching of G in time O(|M|) and disprove it in time O(D + 𝓁), where D is the diameter of G and 𝓁 is the length of a shortest augmenting path. We hope that our algorithm constitutes a significant step towards developing a CONGEST algorithm to compute a maximum matching in time Õ(s^*), where s^* is the size of a maximum matching.

Cite as

Mohamad Ahmadi and Fabian Kuhn. Distributed Maximum Matching Verification in CONGEST. In 34th International Symposium on Distributed Computing (DISC 2020). Leibniz International Proceedings in Informatics (LIPIcs), Volume 179, pp. 37:1-37:18, Schloss Dagstuhl - Leibniz-Zentrum für Informatik (2020)


Copy BibTex To Clipboard

@InProceedings{ahmadi_et_al:LIPIcs.DISC.2020.37,
  author =	{Ahmadi, Mohamad and Kuhn, Fabian},
  title =	{{Distributed Maximum Matching Verification in CONGEST}},
  booktitle =	{34th International Symposium on Distributed Computing (DISC 2020)},
  pages =	{37:1--37:18},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-95977-168-9},
  ISSN =	{1868-8969},
  year =	{2020},
  volume =	{179},
  editor =	{Attiya, Hagit},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/LIPIcs.DISC.2020.37},
  URN =		{urn:nbn:de:0030-drops-131151},
  doi =		{10.4230/LIPIcs.DISC.2020.37},
  annote =	{Keywords: distributed matching, distributed graph algorithms, augmenting paths}
}
Document
Distributed Approximate Maximum Matching in the CONGEST Model

Authors: Mohamad Ahmadi, Fabian Kuhn, and Rotem Oshman

Published in: LIPIcs, Volume 121, 32nd International Symposium on Distributed Computing (DISC 2018)


Abstract
We study distributed algorithms for the maximum matching problem in the CONGEST model, where each message must be bounded in size. We give new deterministic upper bounds, and a new lower bound on the problem. We begin by giving a distributed algorithm that computes an exact maximum (unweighted) matching in bipartite graphs, in O(n log n) rounds. Next, we give a distributed algorithm that approximates the fractional weighted maximum matching problem in general graphs. In a graph with maximum degree at most Delta, the algorithm computes a (1-epsilon)-approximation for the problem in time O(log(Delta W)/epsilon^2), where W is a bound on the ratio between the largest and the smallest edge weight. Next, we show a slightly improved and generalized version of the deterministic rounding algorithm of Fischer [DISC '17]. Given a fractional weighted maximum matching solution of value f for a given graph G, we show that in time O((log^2(Delta)+log^*n)/epsilon), the fractional solution can be turned into an integer solution of value at least (1-epsilon)f for bipartite graphs and (1-epsilon) * (g-1)/g * f for general graphs, where g is the length of the shortest odd cycle of G. Together with the above fractional maximum matching algorithm, this implies a deterministic algorithm that computes a (1-epsilon)* (g-1)/g-approximation for the weighted maximum matching problem in time O(log(Delta W)/epsilon^2 + (log^2(Delta)+log^* n)/epsilon). On the lower-bound front, we show that even for unweighted fractional maximum matching in bipartite graphs, computing an (1 - O(1/sqrt{n}))-approximate solution requires at least Omega~(D+sqrt{n}) rounds in CONGEST. This lower bound requires the introduction of a new 2-party communication problem, for which we prove a tight lower bound.

Cite as

Mohamad Ahmadi, Fabian Kuhn, and Rotem Oshman. Distributed Approximate Maximum Matching in the CONGEST Model. In 32nd International Symposium on Distributed Computing (DISC 2018). Leibniz International Proceedings in Informatics (LIPIcs), Volume 121, pp. 6:1-6:17, Schloss Dagstuhl - Leibniz-Zentrum für Informatik (2018)


Copy BibTex To Clipboard

@InProceedings{ahmadi_et_al:LIPIcs.DISC.2018.6,
  author =	{Ahmadi, Mohamad and Kuhn, Fabian and Oshman, Rotem},
  title =	{{Distributed Approximate Maximum Matching in the CONGEST Model}},
  booktitle =	{32nd International Symposium on Distributed Computing (DISC 2018)},
  pages =	{6:1--6:17},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-95977-092-7},
  ISSN =	{1868-8969},
  year =	{2018},
  volume =	{121},
  editor =	{Schmid, Ulrich and Widder, Josef},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/LIPIcs.DISC.2018.6},
  URN =		{urn:nbn:de:0030-drops-97950},
  doi =		{10.4230/LIPIcs.DISC.2018.6},
  annote =	{Keywords: distributed graph algorithms, maximum matching, deterministic rounding, communication complexity}
}
Document
The Cost of Global Broadcast in Dynamic Radio Networks

Authors: Mohamad Ahmadi, Abdolhamid Ghodselahi, Fabian Kuhn, and Anisur Rahaman Molla

Published in: LIPIcs, Volume 46, 19th International Conference on Principles of Distributed Systems (OPODIS 2015)


Abstract
We study the single-message broadcast problem in dynamic radio networks. We show that the time complexity of the problem depends on the amount of stability and connectivity of the dynamic network topology and on the adaptiveness of the adversary providing the dynamic topology. More formally, we model communication using the standard graph-based radio network model. To model the dynamic network, we use a variant of the synchronous dynamic graph model introduced in [Kuhn et al., STOC 2010]. For integer parameters T >= 1 and k => 1, we call a dynamic graph T-interval k-connected if for every interval of T consecutive rounds, there exists a k-vertex-connected stable subgraph. Further, for an integer parameter tau >= 0, we say that the adversary providing the dynamic network is tau-oblivious if for constructing the graph of some round t, the adversary has access to all the randomness (and states) of the algorithm up to round t-tau. As our main result, we show that for any T >= 1, any k >= 1, and any tau = 1, for a tau-oblivious adversary, there is a distributed algorithm to broadcast a single message in time O((1+n/(k * min(tau,T)) * n *log^3(n)). We further show that even for large interval k-connectivity, efficient broadcast is not possible for the usual adaptive adversaries. For a 1-oblivious adversary, we show that even for any T <= (n/k)^{1-epsilon} (for any constant epsilon > 0) and for any k >= 1, global broadcast in T-interval k-connected networks requires at least Omega(n^2/k^2*log(n)) time. Further, for a 0-oblivious adversary, broadcast cannot be solved in T-interval k-connected networks as long as T < n-k.

Cite as

Mohamad Ahmadi, Abdolhamid Ghodselahi, Fabian Kuhn, and Anisur Rahaman Molla. The Cost of Global Broadcast in Dynamic Radio Networks. In 19th International Conference on Principles of Distributed Systems (OPODIS 2015). Leibniz International Proceedings in Informatics (LIPIcs), Volume 46, pp. 7:1-7:17, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2016)


Copy BibTex To Clipboard

@InProceedings{ahmadi_et_al:LIPIcs.OPODIS.2015.7,
  author =	{Ahmadi, Mohamad and Ghodselahi, Abdolhamid and Kuhn, Fabian and Molla, Anisur Rahaman},
  title =	{{The Cost of Global Broadcast in Dynamic Radio Networks}},
  booktitle =	{19th International Conference on Principles of Distributed Systems (OPODIS 2015)},
  pages =	{7:1--7:17},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-939897-98-9},
  ISSN =	{1868-8969},
  year =	{2016},
  volume =	{46},
  editor =	{Anceaume, Emmanuelle and Cachin, Christian and Potop-Butucaru, Maria},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/LIPIcs.OPODIS.2015.7},
  URN =		{urn:nbn:de:0030-drops-65989},
  doi =		{10.4230/LIPIcs.OPODIS.2015.7},
  annote =	{Keywords: radio network, dynamic network, global broadcast, interval connectivity, hitting game}
}
Questions / Remarks / Feedback
X

Feedback for Dagstuhl Publishing


Thanks for your feedback!

Feedback submitted

Could not send message

Please try again later or send an E-mail